MAUDE Adverse Event Report: CONMED CORPORATION GOLDLINE ROCKER HOLSTER ULTRACLEAN; DISPOSABLE PENCIL

CONMED CORPORATION GOLDLINE ROCKER HOLSTER ULTRACLEAN; DISPOSABLE PENCIL
Catalog Number 131307A
Health Effect - Clinical Codes No Patient Involvement (2645); Not Applicable (3189)
Date of Event 09/21/2016
Type of Reportable Event Malfunction
Event or Problem Description
The distributor in (b)(6) reported that during receiving and inspection of incoming products, 5 packages containing goldline rocker, holster, and ultraclean was discovered with "insufficient heat seal." there was no patient involvement in this reported problem, as the packaging anomaly was discovered during inspection at the distributor facility prior to distribution to an end-user.These devices were manufactured 18-may-2016.Of the lot containing (b)(4) units, there were no other similar complaints received for this item and lot number combination.A review of the device history record for this lot has verified that the devices were produced according to their current and approved procedures and material specifications.Any non-conformances regarding the product's identity, quality, safety and effectiveness were not identified during manufacture.A 2-year review of product history for this device family revealed 6 complaints involving 11 devices for this similar occurrence "insufficient heat seal." during this same 2-year time frame, over (b)(4) units were sold worldwide, making the occurrence rate for this failure (b)(4) percent.As of this filing, the device has not been received.Once received, the evaluation will be completed and a supplemental and final will be filed.
 
Additional Manufacturer Narrative
Five (5) packages containing goldline rocker, holster, ultraclean electrodes were returned to conmed and evaluated by packaging engineering for "insufficient heatseal with pouch or blister pack." the packaging lab results showed that device one (1) failed the visual inspection, having less than 1/4" seal width due to misaligned material.The remaining four (4) devices passed the visual test and all five (5) devices passed the dye leak testing with no sterility breach detected.This failure mode is addressed in the risk document and the safety risk has been found to be acceptable.To date, there have been no serious injuries or deaths related to this reported problem however, a corrective action preventative action has been initiated to address this issue.

Brand Name
GOLDLINE ROCKER HOLSTER ULTRACLEAN
Common Device Name
DISPOSABLE PENCIL
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6093634
Report Number3007305485-2016-00138
Device Sequence Number1360307
Product Code GEI
UDI-Device Identifier00653405056631
UDI-Public(01)00653405056631
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K791137
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date05/17/2021
Device Catalogue Number131307A
Device Lot Number201605185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/16/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/10/2016
Supplement Report FDA Received Date02/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;